MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, 5.0MM X 13 CM; SAW BLADE

ARTHREX, INC. TORPEDO, 5.0MM X 13 CM; SAW BLADE
Model Number TORPEDO, 5.0MM X 13 CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 05/02/2023, it was reported by a sales representative via sems that an ar-8500td torpedo shaver blade snapped off into two pieces.This occurred during a rotator cuff repair on (b)(6) 2023 the blade broke into 2 pieces inside the patient and debris was produced.The pieces were removed by hand.There was no additional information provided, additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information in h3, h6: type of investigation, investigation findings, investigation conclusions, and h10, and updated information in g1, g3.Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the reported event is not confirmed without the device being returned or any photo provided.The most likely cause for the reported failure can be attributed to user error.Per dfu-0215-7 rev 0 section f.Precautions- 6.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.

Brand Name
TORPEDO, 5.0MM X 13 CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key16955829
Report Number1220246-2023-06771
Device Sequence Number3301124
Product Code GFA
UDI-Device Identifier00888867043923
UDI-Public00888867043923
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTORPEDO, 5.0MM X 13 CM
Device Catalogue NumberAR-8500TD
Device Lot Number15071507
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown